Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 5, NWS Jackson, MS

January 10, 2009Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2009, 3:24 PM CST for Kemper County, Lauderdale County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2009, 3:24 PM CST (21:24 UTC)
Expired
Jan 10, 2009, 4:00 PM CST
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 3:30 PM CSTTORNADO 05 Wsw Lauderdale, MSA WEAK BRIEF TORNADO TOUCHED DOWN AT THE INTERSECTION OF HWY 45 AND MINNOW BUCKET RD AND TRAVELED ENE TO 2 MILES. TWO DIFFERENT WITNESSES SAW THE TORNADO. ALONG THE PATH ONE LARGE TREE WAS UPROOTED AND THE TOP OF A LARGE PINE TREE WAS TORN OUT. NUMEROUS LARGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 102124
TORJAN
MSC069-075-102200-
/O.NEW.KJAN.TO.W.0005.090110T2124Z-090110T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST SAT JAN 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...

* UNTIL 400 PM CST

* AT 324 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MERIDIAN   
  NAVAL AIR STATION...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  LAUDERDALE BY 340 PM CST...
  TAMOLA AND 7 MILES NORTH OF KEWANEE BY 345 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3258 8839 3252 8839 3251 8840 3243 8841
      3242 8841 3243 8869 3257 8871 3262 8838
      3258 8838
TIME...MOT...LOC 2124Z 268DEG 26KT 3252 8864

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 102137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST SAT JAN 10 2009

MSC069-102146-
/O.CAN.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
KEMPER MS-
336 PM CST SAT JAN 10 2009

...THE TORNADO WARNING FOR SOUTHEASTERN KEMPER COUNTY IS CANCELLED...

THE PART OF THE STORM THAT MAY PRODUCE A TORNADO WILL REMAIN IN 
NORTHEAST LAUDERDALE COUNTY...THUS THE TORNAOD WARNING HAS BEEN 
CANCELLED FOR SOUTHEAST KEMPER COUNTY.

LAT...LON 3251 8840 3245 8841 3246 8861 3258 8863
      3258 8838 3252 8839
TIME...MOT...LOC 2136Z 268DEG 25KT 3252 8854

$$

MSC075-102200-
/O.CON.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
LAUDERDALE MS-
336 PM CST SAT JAN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN LAUDERDALE COUNTY...

AT 336 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAUDERDALE...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN LAUDERDALE COUNTY AT 350 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3251 8840 3245 8841 3246 8861 3258 8863
      3258 8838 3252 8839
TIME...MOT...LOC 2136Z 268DEG 25KT 3252 8854

$$

CME
000 
WWUS54 KJAN 102143
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST SAT JAN 10 2009

MSC075-102200-
/O.CON.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
LAUDERDALE MS-
343 PM CST SAT JAN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN LAUDERDALE COUNTY...

AT 343 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAUDERDALE...MOVING EAST AT 30 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3251 8840 3245 8841 3248 8854 3258 8855
      3258 8838 3252 8839
TIME...MOT...LOC 2143Z 268DEG 25KT 3252 8848

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:10 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jan 10, 11:10 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CST SAT JAN 10 2009

.UPDATE...COLD FRONT IS POISED JUST TO THE WEST OF OUR AREA AND
CURRENTLY EXTENDS FROM JUST EAST OF MEMPHIS TO MONROE DOWN TO PORT
ARTHER TEXAS. THE FRONT WILL CONTINUE TO PUSH EAST ACROSS THE AREA
TODAY WITH ISOLATED TO SCATTERED SHOWERS DEVELOPING AND MOVING
NORTHEAST OUT AHEAD OF IT. AS INSTABILITY AND SHEAR INCREASE IN
FRONT OF THE BOUNDARY THIS AFTERNOON ISOLATED STRONG TO SEVERE
STORMS CONTINUE TO LOOK POSSIBLE. THE LATEST RUN OF THE GFS
INDICATES ML CAPES RANGING FROM 200 TO 600 J/KG OVER MOST OF THE
AREA...BUT UP NEAR 800 J/KG OVER THE SOUTHERN PORTIONS OF THE AREA.
DEWPOINTS CONTINUE TO INCREASE TO THE MID 60S TO UP NEAR 70 IN IN
THE SOUTH. THE GREATEST RISK FOR SEVERE CONTINUES TO LOOK LIKE IT
WILL BE ALONG AND SOUTH OF A MERIDIAN TO NATCHEZ LINE.

THE FRONT WILL QUICKLY PUSH ACROSS THE AREA TODAY ALTHOUGH A LITTLE
SLOWER THAN PREVIOUSLY THOUGHT...BUT WILL BE WELL SOUTHEAST OF THE
AREA BY MID EVENING. MADE SOME ADJUSTMENTS TO HOURLY TEMPERATURES TO
BETTER TIME THE BOUNDARY ACROSS THE AREA BUT OTHER THAN THAT THE
FORECAST LOOKS ON TRACK. UPDATES ARE ALREADY OUT. /15/

SHORT TERM...TODAY THROUGH SUNDAY...FOCUS IN THE SHORT TERM
CONTINUES AROUND THE COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATER TODAY. CURRENTLY MILD TEMPERATURES ARE BEING OBSERVED ACROSS
THE CWFA WITH TEMPERATURES RUNNING IN THE LOWER 60S OVER ALL BUT THE
EASTERN MOST COUNTIES. SURFACE ANALYSIS HAS A LOW OVER SOUTHERN
ILLINOIS WITH THE COLD FRONT STRETCHING SW ACROSS SE MISSOURI AND
CENTRAL ARKANSAS. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS TWO
DISTINCT CIRCULATIONS IN A POSITIVELY TILTED SHORTWAVE TROUGH OVER
THE CENTRAL CONUS. THE NORTHERN CIRCULATION OVER NEBRASKA IS
EXPECTED TO MOVE RAPIDLY TO THE EAST TODAY WHILE THE SOUTHERN
CIRCULATION OVER WESTERN NEW MEXICO IS EXPECTED TO MOVE SOUTHEAST
INTO TEXAS. THIS WILL RESULT IN A MORE ELONGATED POSITIVELY TILTED
TROUGH TODAY...THE NORTHERN PORTION OF WHICH WILL HELP THE SURFACE
LOW OVER SOUTHERN ILLINOIS TRACK ACROSS THE OHIO VALLEY AND DRAG THE
COLD FRONT THROUGH OUR AREA. THE COLD FRONT IS EXPECTED TO PUSH
THROUGH THE DELTA REGION AFTER DAYBREAK THIS MORNING AND THE
SOUTHEAST HALF OF OUR AREA THIS AFTERNOON. THIS WILL CREATE A TOUGH
TEMPERATURE FORECAST AS THE SOUTHEAST WILL HAVE TIME TO WARM UP
TODAY BEFORE FROPA WHILE THE NORTHWEST WILL SEE DAYTIME HIGHS OCCUR
THIS MORNING JUST PRIOR TO FROPA. AHEAD OF THE COLD FRONT WAA WILL
CONTINUE TO INCREASE. THE JAN 00Z SUN SOUNDING HAD A PW OF A HALF
INCH. BY NOON PWS SHOULD BE UP 1.25-1.5 ALONG WITH LOWER 60 DEW
POINTS OVER OUR SOUTHEAST. THE RIGHT ENTRANCE REGION OF A NORTHERN
JET STREAK WILL APPROACH FROM THE NORTHWEST AND 40KT AND 50-60KT
850MB AND 500MB FLOW RESPECTIVELY WILL CONTRIBUTE TO ADEQUATE DEEP
LAYER SHEAR FOR STORM ORGANIZATION. LIMITING FACTORS FOR SEVERE
APPEAR TO BE INSTABILITY CONSIDERING THE WEAK LAPSE RATES AND
PROGGED MLCAPES 400-600J/KG. CURRENT THINKING IS THAT DURING THE
HEAT OF THE DAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER THE SOUTHEAST GENERALLY SOUTH OF A LINE FROM MCCOMB TO
MERIDIAN. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. ALTHOUGH MUCH
OF THE AREA WILL SEE RAIN TODAY...THE COLD FRONT IS EXPECTED TO MOVE
FAST ENOUGH ACROSS THE AREA TO LIMIT HEAVY RAIN POTENTIAL. QPF
AMOUNTS OF ONE HALF TO ONE INCH CAN BE EXPECTED. MUCH COLDER TEMPS
ARE IN STORE FOR TONIGHT IN THE WAKE OF THE COLD FRONT. HIGH
PRESSURE WILL BECOME CENTERED OVER THE SOUTHERN PLAINS. LIGHTER
WINDS AND THE COLD DRY AIRMASS SHOULD ALLOW SITES IN THE DELTA TO
DROP TO FREEZING BY SUNDAY MORNING WHILE OUR SOUTHEAST ZONES BOTTOM
OUT IN THE LOWER 40S. THE SURFACE HIGH OVER THE SOUTHERN PLAINS WILL
DOMINATE SUNDAY AND HELP PROVIDE ABUNDANT SUNSHINE. DESPITE THE
SUNSHINE TEMPERATURES WILL TOP OUT SEVERAL DEGREES BELOW NORMAL AND
MAINLY IN THE LOWER 50S. /22/

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE ARCTIC AIR NEXT WEEK
REMAINS THE BIG STORY IN THE EXTENDED. THERE ARE STILL SOME
DIFFERENCES IN THE MODEL SOLUTIONS...GENERALLY WITH THE EURO BEING
SLOWER AND WARMER. SEVERAL FRONTS WILL MOVE THROUGH THE REGION...EACH
ONE SEEMS TO HAVE COLDER AIR. THE FIRST BOUNDARY WILL MOVE THROUGH
LATE SUNDAY/EARLY MONDAY...SECOND MONDAY NIGHT INTO TUESDAY AND THE
LAST ONE FOR THE WEEK WEDNESDAY NIGHT INTO THURSDAY. AT THIS
POINT...THE COLDEST AIR WILL NOT MOVE IN UNTIL THURSDAY AFTERNOON.
THE GFS CAME IN WARMER THAN THE PREVIOUS RUN. USED A BLEND OF RAW
VALUES AND CLIMATOLOGY ON TEMPS...SO VALUES WERE SLIGHTLY COOLER.
MORE IN LINE WITH THE PREVIOUS FORECAST. STUCK CLOSE TO GUIDANCE FOR
EVERYTHING ELSE. MODELS SHOW LIMITED MOISTURE MOVING INTO THE AREA
WITH EVERY BLAST OF COLD AIR. MODELS SUGGEST THERE MAY BE MOISTURE IN
THE UPPER LEVELS...BUT NOTHING IN THE LOWER AND MID LEVELS. LOOKS
LIKE IT MAY BE TOO DRY FOR ANY PRECIPITATION...SHOULD MAINLY BE
CLOUDS. GUIDANCE SHOWS SLIGHT CHANCE POPS THURSDAY WITH PLENTY OF
COLD AIR FLOWING INTO THE REGION. LOOKING AT THE SOUNDINGS
TEMPERATURES ACROSS THE NORTH WILL HOVER IN THE LOWER AND MID 30S
THURSDAY AFTERNOON. SOUNDINGS ALSO SHOW A SHALLOW MOIST LAYER FROM
900-800MB...CAN NOT RULE OUT THE CHANCE OF A FLURRY OR SPRINKLE. AT
THIS POINT THE GFS SUGGESTS THE BOUNDARY WILL BE DRY...SO MAINTAINED
CLOUDS AND LEFT OUT RAIN. THE BIGGEST CHANGES CAME WITH THE TEMPS
FROM WEDNESDAY THROUGH SATURDAY.

THE GFS HAS A BOUNDARY STALLED ALONG THE GULF COAST SUNDAY EVENING.
A RIDGE MOVES INTO TEXAS AND HELPS PUSH THE SYSTEM OFFSHORE. THERE
APPEARS TO BE A REINFORCING FRONT MOVING ACROSS THE REGION BY 12Z
MONDAY...MAY BE THE 850 FRONT MOVING THROUGH. THERE WAS NOT A REAL
WIND SHIFT...BUT THE NEGATIVE TEMPERATURES MOVE INTO THE NORTHERN
ZONES AROUND 850/925 MB BY MONDAY MORNING. THE RIDGE BUILDS INTO THE
CWA BRIEFLY MONDAY AFTERNOON...PUSHING DRY AIR INTO THE AREA. THE
NEXT FRONT DROPS IN MONDAY NIGHT. THE UPPER JET BRINGS IN THE NEXT
COLD AIRMASS...THE COLDEST VALUES STAY IN THE PLAINS AND MIDWEST
STATES FOR THE MOST PART TUESDAY. THE NEXT FRONT MOVES THROUGH
QUICKLY WEDNESDAY NIGHT...WITH THE COLDEST AIRMASS YET APPROACHING.
THE GFS CONTINUES TO SHOW A 1052 HIGH MOVING OUT OF CANADA...IT WAS
NOT QUITE A STRONG BY THE TIME IT REACHES THE SOUTHEAST. GFS VALUES
WERE EXTREMELY COLD WITH THIS SYSTEM WITH VALUES AROUND NEGATIVE 10
AT 925 AND 850 OVER THE CWA THURSDAY AND FRIDAY. THE GFS SUGGESTS
THERE WILL BE SOME MOISTURE AVAILABLE ALONG THE BOUNDARY...BUT VERY
LITTLE QPF IS BEING GENERATED. AGAIN THE SOUNDINGS SHOW A SHALLOW
MOIST LAYER...BUT IT IS NEVER SATURATED. THE GFS HAS 20 PERCENT POPS
FOR THE ENTIRE CWA THURSDAY...BUT DECIDED TO LEAVE OUT AT THIS TIME.
EVEN WITH CLOUDS THURSDAY...THE VERY COLD AIR WILL FLOW INTO THE
REGION AND DROP TEMPERATURES THROUGH THE AFTERNOON. AGAIN GUIDANCE
CAME IN MUCH WARMER WEDNESDAY. LOWERED VALUES A FEW DEGREES TO MATCH
WITH RAW VALUES AND CLIMATOLOGY...BUT IT WAS STILL MUCH WARMER THAN
PREVIOUS FORECASTS. AT THIS TIME...COLDEST AIR WILL MOVE INTO THE
CWA BY THURSDAY AFTERNOON. HAD LOWS IN THE 30S FOR MOST LOCATIONS
WEDNESDAY NIGHT AND DO NOT ANTICIPATE MORE THAN ABOUT A 5 DEGREE
DIURNAL RANGE THURSDAY. THE COLDEST MORNING WILL BE FRIDAY MORNING
WITH WIDESPREAD VALUES IN THE MID TEENS TO LOWER 20S. VALUES COULD
EASILY BE MUCH COLDER...DEPENDING ON THE STRENGTH AND MOVEMENT OF
THE HIGH. THE COLD AIRMASS REMAINS IN PLACE INTO SATURDAY...WHERE
HIGHS WILL STRUGGLE TO REACH THE 40S. LOWS FRIDAY NIGHT WILL BE
SLIGHTLY WARMER...BUT WITH THE COLD AIR SHIFTING EAST...LOWS ACROSS
THE EAST COULD BE IN THE TEENS AGAIN FRIDAY NIGHT. THE EUROPEAN WAS
SLOWER...WITH THE COLDEST AIR MOVING IN ON FRIDAY. WILL STICK WITH
THE FASTER AND COLDER GFS FOR NOW.

&&

.AVIATION...WILL HAVE A MIX OF IFR AND MVFR TODAY AS A COLD FRONT
SLOWLY MOVES THROUGH THE CWA. THESE CONDITIONS WILL ALSO WORK WITH
THE SCT/LIKELY CONVECTION THAT WILL IMPACT THE REGION. I WILL
INCREASE WIND GUSTS ALONG AND E OF I-55 TO COVER BETTER CONVECTIVE
GUSTS AS THE DEVELOPING CONVECTION EVOLVES. BEHIND THE FRONT VFR
CONDITIONS WILL DEVELOP FOR MOST LOCATIONS. GWO/GTR MAY HOLD ONTO
THE MVFR CEILINGS THE LONGEST AND WILL INDICATE THAT. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  36  50  28 /  85  42   3   6
MERIDIAN      70  38  50  27 /  85  62   5   8
VICKSBURG     63  35  51  28 /  70  31   0   5
HATTIESBURG   73  42  53  29 /  97  64  11  11
NATCHEZ       67  37  52  29 /  83  45   3   6
GREENVILLE    60  32  50  28 /  59  12   0   3
GREENWOOD     60  32  50  26 /  64  15   0   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/7
UPDATE:15/CME
Hazardous weather outlook, Jan 10, 3:15 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST SAT JAN 10 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>063-112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
315 PM CST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND MOST OF CENTRAL AND NORTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

AN ARCTIC AIRMASS WILL SETTLE OVER THE REGION THURSDAY...BRINGING
SOME OF THE COLDEST TEMPERATURES OF THE SEASON. TEMPERATURES MAY FALL
BELOW 20 DEGREES THURSDAY NIGHT WITH HIGHS ON FRIDAY STRUGGLING TO
REACH THE LOWER TO MIDDLE 30S. THERE DOES EXIST THE POTENTIAL FOR
WIDESPREAD TEENS WITH HIGHS TEMPERATURES NOT GETTING ABOVE FREEZING
ON FRIDAY. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES
ON THIS POTENTIAL HARD FREEZE SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ052-057-058-064>066-072>074-112115-
LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
315 PM CST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG STORMS WILL CONTINUE TO BE POSSIBLE ACROSS PORTIONS
OF SOUTHEAST AND EAST CENTRAL MISSISSIPPI THROUGH 6 OR 7 PM. A FEW
STRONG THUNDERSTORMS WILL BE POSSIBLE AS STRONG COLD FRONT MOVES
THROUGH THE AREA AND COULD BRING A WIND GUSTS BETWEEN 40 AND 50 MPH.
THE STRONG STORM ACTIVITY SHOULD BE OUT OF THE AREA AROUND 7 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

AN ARCTIC AIRMASS WILL SETTLE OVER THE REGION THURSDAY...BRINGING
SOME OF THE COLDEST TEMPERATURES OF THE SEASON. TEMPERATURES MAY FALL
BELOW 20 DEGREES THURSDAY NIGHT WITH HIGHS ON FRIDAY STRUGGLING TO
REACH THE LOWER TO MIDDLE 30S. THERE DOES EXIST THE POTENTIAL FOR
WIDESPREAD TEENS WITH HIGHS TEMPERATURES NOT GETTING ABOVE FREEZING
ON FRIDAY. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES
ON THIS POTENTIAL HARD FREEZE SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:08 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale52 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.